Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

A Note on Bivariate Distributions That Are Conditionally Normal

Andrew Gelman and Xiao-Li Meng
The American Statistician
Vol. 45, No. 2 (May, 1991), pp. 125-126
DOI: 10.2307/2684374
Stable URL: http://www.jstor.org/stable/2684374
Page Count: 2

You can always find the topics here!

Topics: Conditional probabilities, Statistical discrepancies
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($14.00)
  • Add to My Lists
  • Cite this Item
Preview not available
Preview not available

Abstract

It is possible for a nonnormal bivariate distribution to have conditional distribution functions that are normal in both directions. This article presents several examples, with graphs, including a counterintuitive bimodal joint density. The graphs simultaneously display the joint density and the conditional density functions, which appear as Gaussian curves in the three-dimensional plots.

Page Thumbnails

  • Thumbnail: Page 
125
    125
  • Thumbnail: Page 
126
    126